Alert archive / North Dakota / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 6, NWS Grand Forks, ND

June 20, 2013Richland County, Sargent County, North Dakota

NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 20, 2013, 12:31 AM CDT for Richland County, Sargent County, North Dakota. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2013, 12:31 AM CDT (05:31 UTC)
Expired
Jun 20, 2013, 1:15 AM CDT
In force
44 min
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Richland County, ND, Sargent County, ND

The radar

The Aberdeen radar (KABR), 127 km from the middle of the area, began a volume at 05:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 1:00 AM CDTTSTM WND DMG1 Nw Wyndmere, NDDAMAGING WINDS TOOK DOWN POWER LINES NEAR WYNDMERE... LEADING TO A LOSS OF POWER TO OBSERVATION EQUIPMENT AT THE WYNDMERE AIRPORT. POWER LINES WERE REPAIRED AND POWER WAS RESTORED LATER THAT MORING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 5.5 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2013-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 300 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2013-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
300 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
2292 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

548 
WUUS53 KFGF 200531
SVRFGF
NDC077-081-200615-
/O.NEW.KFGF.SV.W.0006.130620T0531Z-130620T0615Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1231 AM CDT THU JUN 20 2013

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL RICHLAND COUNTY IN SOUTHEAST NORTH DAKOTA...
  NORTHEASTERN SARGENT COUNTY IN SOUTHEAST NORTH DAKOTA...

* UNTIL 115 AM CDT

* AT 1227 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES
  NORTHWEST OF LIDGERWOOD...AND MOVING NORTHEAST AT 15 MPH.

  HAZARD...QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DE LAMERE AROUND 1250 AM CDT.
  WYNDMERE AROUND 105 AM CDT.
  BARNEY AROUND 115 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4613 9742 4629 9734 4629 9728 4640 9728
      4647 9724 4637 9691 4605 9718
TIME...MOT...LOC 0531Z 205DEG 12KT 4617 9724

HAIL...1.00IN
WIND...<50MPH

$$

VG
3 follow-up statements
016 
WWUS53 KFGF 200544
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1244 AM CDT THU JUN 20 2013

NDC077-081-200615-
/O.CON.KFGF.SV.W.0006.000000T0000Z-130620T0615Z/
SARGENT ND-RICHLAND ND-
1244 AM CDT THU JUN 20 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
RICHLAND AND NORTHEASTERN SARGENT COUNTIES UNTIL 115 AM CDT...

AT 1241 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HAMLIN...AND
MOVING NORTHEAST AT 15 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  DE LAMERE AROUND 1250 AM CDT.
  WYNDMERE AROUND 105 AM CDT.
  BARNEY AROUND 115 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4612 9712 4621 9738 4629 9734 4629 9728
      4640 9728 4647 9724 4637 9691
TIME...MOT...LOC 0544Z 205DEG 12KT 4621 9721

HAIL...1.00IN
WIND...<50MPH

$$

VG
097 
WWUS53 KFGF 200605
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
105 AM CDT THU JUN 20 2013

NDC077-081-200615-
/O.CON.KFGF.SV.W.0006.000000T0000Z-130620T0615Z/
SARGENT ND-RICHLAND ND-
105 AM CDT THU JUN 20 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
RICHLAND AND NORTHEASTERN SARGENT COUNTIES UNTIL 115 AM CDT...

AT 104 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WYNDMERE...AND
MOVING NORTHEAST AT 10 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WYNDMERE AND BARNEY AROUND 115 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4612 9712 4621 9738 4629 9734 4629 9728
      4640 9728 4647 9724 4637 9691
TIME...MOT...LOC 0605Z 205DEG 10KT 4625 9718

HAIL...1.00IN
WIND...<50MPH

$$

VG
026 
WWUS53 KFGF 200615
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
115 AM CDT THU JUN 20 2013

NDC077-081-200626-
/O.EXP.KFGF.SV.W.0006.000000T0000Z-130620T0615Z/
SARGENT ND-RICHLAND ND-
115 AM CDT THU JUN 20 2013

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL RICHLAND AND
NORTHEASTERN SARGENT COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 4612 9712 4621 9738 4629 9734 4629 9728
      4640 9728 4647 9724 4637 9691
TIME...MOT...LOC 0605Z 205DEG 10KT 4625 9718

$$

VG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 11:34 PM CDT, 57 minutes earlier.

Area forecast discussion, Jun 19, 11:34 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
1134 PM CDT WED JUN 19 2013

.UPDATE...
ISSUED AT 1125 PM CDT WED JUN 19 2013

THERE WILL BE NO MAJOR CHANGES TO THIS UPDATE. GETTING MORE ROBUST
ELEVATED CONVECTION DEVELOPING IN OUR WESTERN AREAS AND AS
PREVIOUSLY THOUGHT...THIS ACTIVITY WILL SLOWLY SPREAD NORTH AND
EAST OVERNIGHT. CAN/T RULE OUT A STRONG TO LOCALLY SEVERE HAIL
EVENT OVERNIGHT...AND LOCALLY HEAVY RAIN WITH FAIRLY SLOW MOVING STORMS.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 306 PM CDT WED JUN 19 2013

MAIN ISSUE THROUGHOUT THE PERIOD WILL BE CHANCES AND STRENGTH OF
CONVECTION.

WV LOOP AND UPPER AIR ANALYSIS HAVE THE MAIN RIDGE OVER THE
NORTHERN PLAINS...ALTHOUGH THERE ARE SOME WEAK EMBEDDED SHORTWAVES
MOVING THROUGH THE DAKOTAS UNDER THE RIDGE AXIS. SOUTHEASTERLY
WINDS HAVE DEVELOPED OVER THE SOUTHERN AND WESTERN CWA ALONG THE
FRONT SIDE OF A SFC TROUGH EXTENDING FROM SOUTHERN ALBERTA INTO
WESTERN SD. MANY OF THE MODELS HAVE CONVECTION MOVING INTO OUR
SOUTHERN COUNTIES TONIGHT ALONG THE SHORTWAVE CURRENTLY MOVING
THROUGH SD. THERE HAS BEEN SOME DECENT CU DEVELOPING TO OUR SOUTH
AND WEST. MODELS HAVE BEEN OVERESTIMATING SFC MOISTURE
THOUGH...PARTICULARLY THE GFS AND NAM WHICH HAVE DEW POINTS THIS
AFTERNOON IN THE MID 60S AND THEY HAVE BEEN IN THE 50S IN REALITY.
THINK THERE WILL BE SOME SCATTERED THUNDERSTORM ACTIVITY TONIGHT
AS THAT WEAK SHORTWAVE COMES OUT. HOWEVER...WITH VERY WEAK SHEAR
DO NOT THINK THERE WILL BE MUCH IN THE WAY OF SEVERE.

ANOTHER WEAK SHORTWAVE TROUGH WILL BE LIFTING INTO THE NORTHERN
PLAINS TOMORROW. MUCH OF THE DEVELOPMENT TOMORROW WILL DEPEND ON
EXACTLY HOW CONVECTION TONIGHT PLAYS OUT. THINK THERE SHOULD BE
ENOUGH CLEARING FOR DESTABILIZATION. WITH CONTINUED SOUTHEASTERLY
WINDS THERE SHOULD BE BETTER MOISTURE...ALTHOUGH THE NAM AND GFS
HAVE NEAR 70 DEW POINTS AND ARE PROBABLY OVERESTIMATING. WILL
CONTINUE TO KEEP HIGH POPS AND WITH THE POSSIBILITY OF 2000 J/KG
OF CAPE THERE COULD BE SOME ACTIVITY THAT BECOMES SEVERE THURSDAY
AFTERNOON. THE CONVECTION WILL CONTINUE TO MOVE EASTWARD THROUGH
THE MN COUNTIES THROUGH THURSDAY NIGHT SO KEPT POPS HIGH.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 306 PM CDT WED JUN 19 2013

THE CHANCES FOR CONVECTION CONTINUE THROUGH FRIDAY AND SATURDAY
AS SOUTHWESTERLY FLOW ALOFT CONTINUES ALONG WITH MINOR SHORTWAVES.
IT IS DIFFICULT TO PINPOINT SUCH SMALL SCALE FEATURES THIS FAR
OUT. HOWEVER...MOST OF THE MODELS SEEM TO BE LATCHING ONTO A MORE
SIGNIFICANT SHORTWAVE COMING THROUGH FRIDAY NIGHT AND SATURDAY.
THUS...KEPT POPS A BIT HIGHER DURING THAT PERIOD THAN DURING THE
DAY ON FRIDAY WHERE THERE COULD BE A BIT OF A LULL IN ACTIVITY
ALTHOUGH COMPLETELY DRY IS NOT GUARANTEED. TEMPS WILL CONTINUE TO
BE WARM WITH HIGHS IN THE UPPER 70S TO 80S AND LOWS IN THE 60S.

SATURDAY NIGHT-WEDNESDAY...
AN ACTIVE WEATHER PATTERN WILL CONTINUE ACROSS THE NORTHERN PLAINS
DURING THIS PERIOD. THE 12Z GFS/ECMWF ARE IN GENERAL AGREEMENT IN
LIFTING THE MAIN TROUGH TOWARDS THE SOUTHERN CANADIAN PRAIRIES ON
SUNDAY...WHILE THE GEM IS MUCH FARTHER SOUTH. BY MONDAY...THE
OPERATIONAL MODELS SUGGEST A MORE ZONAL FLOW PATTERN
DEVELOPING...WITH THE ECMWF SHOWING THE FORECAST AREA ON THE
PERIPHERY OF A DEVELOPING MID/UPPER LEVEL RIDGE ACROSS THE HIGH
PLAINS BY THE MIDDLE OF NEXT WEEK. TEMPERATURES WILL CONTINUE TO
REMAIN NEAR OR A BIT ABOVE NORMAL...WITH HIGHS IN THE 70S AND
80S...AND LOWS IN THE 50S AND 60S.

MAINTAINED SOME POPS THROUGH MOST PERIODS...AS CONFIDENCE IS LOW ON
TIMING PRECIP CHANCES DURING ANY GIVEN PERIOD. AT THIS POINT THE
BEST RAIN CHANCES APPEAR TO BE WITH THE PASSAGE OF THE UPPER TROUGH
SAT NIGHT INTO SUNDAY. THEREAFTER...THE TIMING OF EMBEDDED SHORTWAVE
TROUGHS IN THE QUASI-ZONAL FLOW AND THE LOCATION OF LOW-LEVEL
BOUNDARIES/GREATER MOISTURE TRANSPORT WILL DETERMINE WHERE/WHEN
BETTER RAIN CHANCES WILL BE.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 1125 PM CDT WED JUN 19 2013

THE CHANCES FOR SHOWERS AND THUNDERSTORMS WILL INCREASE FROM WEST
TO EAST OVERNIGHT AND THURSDAY. HAVE STARTED TO MENTION SOME
CONVECTION...ALTHOUGH TIMING REMAINS TOUGH. FOR NOW HAVE KEPT ALL
CIGS IN VFR CATEGORY...AND WILL CONTINUE TO REVISE FORECAST ONCE
TIMING AND AREAL COVERAGE BECOMES A BIT MORE CERTAIN.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&

UPDATE...DK
SHORT TERM...JR
LONG TERM...JR/MAKOWSKI
AVIATION...DK
Hazardous weather outlook, Jun 19, 6:55 AM CDT, 17 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
655 AM CDT WED JUN 19 2013

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-201200-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-
GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
WESTERN WALSH-
655 AM CDT WED JUN 19 2013

...A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THURSDAY AND FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A SLIGHT RISK OF SEVERE THUNDERSTORMS IS EXPECTED FOR THURSDAY AND
THURSDAY NIGHT. THE SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS
ALL OF EASTERN NORTH DAKOTA AND NORTHWEST AND WEST CENTRAL
MINNESOTA. THE STORMS WILL PRODUCE SOME LARGE HAIL...DAMAGING WINDS
AND THE POSSIBILITY OF A TORNADO. THE STORMS WILL BE MOST LIKELY
AFTER 3PM CDT THURSDAY. ALSO LOCALLY HEAVY RAIN WILL BE POSSIBLE.

MOIST UNSTABLE AIR WILL MOVE INTO THE NORTHERN PLAINS TODAY AND
ESPECIALLY ON THURSDAY. AN UPPER LEVEL DISTURBANCE WILL MOVE
ACROSS THE REGION LATE THURSDAY AND PRODUCE THUNDERSTORMS.

SLIGHT RISK OF SEVERE THUNDERSTORMS WILL CONTINUE FOR FRIDAY
ACROSS ALL OF EASTERN NORTH DAKOTA AND NORTHWEST AND WEST CENTRAL
MINNESOTA. THE RISK OF SEVERE WEATHER WILL BE POSSIBLE FOR SATURDAY
AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

HOPPES

In the hours before

Special weather statement, Jun 19, 7:45 PM CDT, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
745 PM CDT WED JUN 19 2013

NDZ014-015-024-200145-
BENSON ND-EDDY ND-RAMSEY ND-
745 PM CDT WED JUN 19 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RAMSEY...NORTHERN
EDDY AND BENSON COUNTIES UNTIL 845 PM CDT...

AT 744 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES SOUTHWEST OF LEEDS
TO 15 MILES NORTHEAST OF NEW ROCKFORD...MOVING TO THE NORTHWEST AT 30
MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THE STORMS.

THE STORMS WILL BE NEAR...
FILLMORE AND BAKER AROUND 750 PM CDT.
HARLOW AND FORT TOTTEN AROUND 805 PM CDT.
MINNEWAUKAN AROUND 810 PM CDT.
KNOX AND BRINSMADE AROUND 830 PM CDT.

BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.

LAT...LON 4836 9982 4835 9961 4795 9883 4772 9876
      4813 9983
TIME...MOT...LOC 0045Z 151DEG 26KT 4817 9974 4785 9894

DK
Local storm report, Jun 19, 8:21 PM CDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
821 PM CDT WED JUN 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HAIL             10 E SHEYENNE           47.83N 98.90W
06/19/2013  M0.75 INCH       EDDY               ND   MESONET

            HAIL FELL FROM 745 TO 801 PM CDT.

&&

VGODON
Special weather statement, Jun 19, 11:31 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1131 PM CDT WED JUN 19 2013

NDZ052-200530-
SARGENT ND-
1131 PM CDT WED JUN 19 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SARGENT COUNTY UNTIL 1230
AM CDT...

AT 1126 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A THUNDERSTORM 9 MILES NORTHEAST OF KIDDER...OR 15 MILES NORTHEAST OF
BRITTON...MOVING TO THE NORTH AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THE STORM.

THE STORM WILL BE NEAR...
RUTLAND AROUND 1155 PM CDT.
CAYUGA AROUND 1210 AM CDT.
MILNOR AROUND 1230 AM CDT.

BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.

LAT...LON 4628 9755 4625 9727 4594 9735 4594 9761
TIME...MOT...LOC 0431Z 200DEG 12KT 4598 9755

VG
Local storm report, Jun 19, 11:41 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1141 PM CDT WED JUN 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1137 PM     HAIL             RUTLAND                 46.05N 97.51W
06/19/2013  E1.50 INCH       SARGENT            ND   FIRE DEPT/RESCUE

            A FEW TREES DOWN ALSO

&&

DKELLENB
Special weather statement, Jun 20, 12:23 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1223 AM CDT THU JUN 20 2013

NDZ049-200600-
RANSOM ND-
1223 AM CDT THU JUN 20 2013

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN RANSOM COUNTY UNTIL 100
AM CDT...

AT 1222 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A THUNDERSTORM 13 MILES WEST OF LISBON...OR 33 MILES SOUTH OF VALLEY
CITY...MOVING TO THE NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THE STORM.

THE STORM WILL BE NEAR...
FORT RANSOM AROUND 1240 AM CDT.

BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.

LAT...LON 4663 9794 4653 9769 4633 9790 4650 9803
TIME...MOT...LOC 0523Z 212DEG 13KT 4646 9794

VG

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 7:45 PM CDTSpecial Weather StatementFGFBenson60 min
Jun 19, 11:16 PM CDTSevere Thunderstorm WarningFGFSargent44 min
Jun 19, 11:31 PM CDTSpecial Weather StatementFGFSargent59 min
Jun 20, 12:23 AM CDTSpecial Weather StatementFGFRansom37 min
Jun 20, 2:48 AM CDTAreal Flood AdvisoryFGFRansom, Richland, Sargent33 hr
Jun 20, 3:58 AM CDTSpecial Weather StatementFGFSargent32 min
Jun 20, 4:15 AM CDTFlash Flood WarningFGFRansom, Richland, Sargent8 hr
Jun 20, 10:41 AM CDTSevere Thunderstorm WarningFGFBenson, Ramsey, Towner49 min
Jun 20, 11:16 AM CDTSpecial Weather StatementFGFNelson44 min
Jun 20, 11:44 AM CDTAreal Flood AdvisoryFGFRansom, Richland, Sargent24 hr
Jun 20, 12:28 PM CDTSpecial Weather StatementFGFNelson62 min
Jun 20, 1:18 PM CDTFlash Flood WatchFGFBarnes, Benson, Cass, Cavalier, Eddy, Grand Forks and 11 more39 hr
Jun 20, 3:51 PM CDTSevere Thunderstorm WarningFGFGriggs39 min
Jun 20, 5:16 PM CDTSevere Thunderstorm WarningFGFCass, Steele, Traill44 min
Jun 20, 5:54 PM CDTSevere Thunderstorm WarningFGFBarnes51 min
Jun 20, 5:58 PM CDTTornado WarningFGFBarnes47 min
Jun 20, 6:05 PM CDTSevere Thunderstorm WarningFGFCass, Traill40 min
Jun 20, 6:29 PM CDTSevere Thunderstorm WarningFGFCass, Traill46 min
Jun 20, 6:42 PM CDTSevere Thunderstorm WarningFGFBarnes, Cass, Griggs, Steele48 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.